Doctor insights on:
Caffeine And Serotonin
Caffeine depleted my serotonin levels and melatonin levels causing me to have anxiety. What natutal supplements can I take?
Assessment 1st: What you take depends on what the problem is, & what result you want. Before trying more supplements, it would make sense to see your doctor for assessment of the "derealization" and insomnia you mentioned in your additional patient information. These may be connected to more complicated conditions, and need specialized treatment for best results. Hoping for the best possible outcome for you! ...Read moreGet help from a doctor now ›
Hello. I took approximately 2.5-3mg of Ativan today. I also took one 60mg vyvanse. I also drank caffeine and took maybe 5mg of dxm. Is this going to give me serotonin syndrome? And also how long will it take for all the drugs to leave my urine? Thank you.
I overdosed on caffeine before i was diagnosed with hypothyroidism. I can't sleep. Could it be my serotonin levels and melatonin levels dropped?
Partly.: Caffeine itself can be the culprit for your insomnia. Hypothyroidism can cause depression which can lower your serotonin level and can contribute to your insomnia. Melatonin is a diet supplement that can improve the quality of your sleep. In the winter time when we have less exposure to sunlight, our melatonin level can go down which contributes to the winter blues and insomnia. ...Read moreGet help from a doctor now ›
Stimulant: Adenosine suppresses activity in the central nervous system. Caffeine antagonizes Adenosine & increases acetylcholine, epinephrine, dopamine, serotonin, glutamate, norepinephrine, cortisol (& inhibits gaba at higher doses). Inhibitors r blocked, stimulators r enhanced. ...Read moreGet help from a doctor now ›
One that doesn't: Quite a few web pages state that caffeine consumption causes a drop in serotonin. Not true- caffeine works directly on adenosine receptors. It also leads to increased dopamine action, producing a sense of pleasure that may account for much of the appeal of caffeine drinks. Over-reliance on caffeine can cause problems but decreased serotonin is not one of them. ...Read moreGet help from a doctor now ›
Would luvox normally be considered the last choice for ocd-after others have failed--the caffeine interaction is a real turnoff?
Depends: The key to successful medications for ocd is a high dose of medication affecting serotonin. Commonly this is done with an ssri like sertraline, fluoxetine, paroxetine, or fluvoxamine. Other hooves include tricyclics like clomipramine or even amitriptylene. Finding one that works for a specific person is a complex clinical issue best decided between patient and clinician. ...Read moreGet help from a doctor now ›
Yes: The caffeine in coffee blocks Adenosine receptors, which when activated make you tired and sleepy. This blockade also affects all major neurotransmitters, such as dopamine, acetylcholine, serotonin -- and in high doses, norepinephrine too. Dopamine effects are not in the exact same regions of the brain that other addictive substances affect, though. ...Read moreGet help from a doctor now ›
My 14 yr old son who is takes 40 mg of Vyvanse & 20 mg of Lexapro a day, wants to take a GNC product for weightlifting and the the product if called muscle tech anabolic halo hardcore proseries (post workout) and contains some creatine, caffeine, phenylal
Be Careful: Since both vyvanse and Lexapro have strong effects on the brain's neurotransmitters (norpramine, serotonin , etc) and different requirements for brain enzymes to deal with these drugs i would not take supplements that include creatine and others. Vitamins are generally safe and effective. Stay away from other nutritional products until your doctor can tell you whether they are safe to take. ...Read moreGet help from a doctor now ›
Hmmm...: What do you mean by anxiety? In my way of thinking, caffeine (espcially in normal amounts) as a drug does not have the pharmacological property of causing ANXIETY. However, EXCESS caffeine usage in an individual can, by a different number of ways (i.e. too much as in Energy drinks, withdrawal as in cutting back or sudden cold turkey) cause jitteriness, nervoussness, shakiness, etc. ...Read moreGet help from a doctor now ›
- Talk to a doctor live online for free
- Benadryl and caffeine
- Tingling hands and feet from too much caffeine
- Caffeine and zoloft
- Ask a doctor a question free online
- Effects of sodium caffeine and alcohol on calcium levels
- Xanax and caffeine
- Caffeine and chronic obstructive pulmonary disease
- Fluoxetine and caffeine
- Talk to a pharmacologist online for free